Alert archive / Iowa / River Flood Warnings in 2013
River Flood Warning 40, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 28, 2013, 9:21 PM CDT for Mahaska County, Marion County, Iowa. It took effect at May 29, 2013, 5:40 AM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2013, 9:21 PM CDT (02:21 UTC)
- In effect from
- May 29, 2013, 5:40 AM CDT
- Expired
- May 30, 2013, 9:34 AM CDT
- In force
- 28 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mahaska County, IA, Marion County, IA
The radar
The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cedar Creek near Bussey (BSSI4). The gauge peaked at 23.48 ft at May 29, 2013, 9:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
580 WGUS43 KDMX 290221 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 921 PM CDT TUE MAY 28 2013 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...CEDAR CREEK... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...MARION... WAPELLO RAIN THAT FELL THIS AFTERNOON AND EVENING OVER SOUTHERN AND EAST CENTRAL IOWA WILL CAUSE THE DES MOINES RIVER NEAR EDDYVILLE AND THE CEDAR CREEK NEAR BUSSEY TO RISE ABOVE FLOOD STAGE IN THE NEXT 12 TO 18 HOURS. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-300221- /O.NEW.KDMX.FL.W.0039.130529T1101Z-130601T0130Z/ /EDYI4.1.ER.130529T1101Z.130530T0600Z.130531T0130Z.NO/ 921 PM CDT TUE MAY 28 2013 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL THURSDAY EVENING. * AT 8:15 PM TUESDAY THE STAGE WAS 58.8 FEET...OR 2.2 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE WEDNESDAY MORNING. CONTINUE RISING TO 62.3 FEET...OR 1.3 FEET ABOVE FLOOD STAGE...EARLY THURSDAY MORNING. GO BELOW FLOOD STAGE THURSDAY EVENING. ADDITIONAL RAINFALL BEYOND 24 HOURS MAY RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL CRESTS. && LAT...LON 4111 9251 4124 9269 4133 9287 4124 9287 4108 9258 $$ IAC123-125-300221- /O.NEW.KDMX.FL.W.0040.130529T1040Z-130530T1434Z/ /BSSI4.1.ER.130529T1040Z.130529T1200Z.130529T1434Z.NO/ 921 PM CDT TUE MAY 28 2013 ...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * UNTIL WEDNESDAY MORNING. * AT 8:15 PM TUESDAY THE STAGE WAS 19.4 FEET...OR 5.6 FEET BELOW FLOOD STAGE. * FLOOD STAGE IS 25.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE TO FLOOD STAGE WEDNESDAY MORNING. CONTINUE RISING TO 25.3 FEET...OR 0.3 FEET ABOVE FLOOD STAGE...WEDNESDAY MORNING. GO BELOW FLOOD STAGE WEDNESDAY MORNING. ADDITIONAL RAINFALL BEYOND 24 HOURS MAY RESULT IN HIGHER FORECAST STAGES OR ADDITIONAL CRESTS. * IMPACT...AT 25.0 FEET...FLOODING APPROACHES IOWA 156 ALONG LOW AREAS. RURAL GRAVEL ROADS ARE AFFECTED NEAR THE CREEK. && LAT...LON 4116 9300 4116 9287 4124 9280 4129 9285 4127 9291 $$
1 follow-up statement
622 WGUS83 KDMX 291007 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT WED MAY 29 2013 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...CEDAR CREEK... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...MARION RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DO NOT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-125-291037- /O.CAN.KDMX.FL.W.0040.000000T0000Z-130530T1434Z/ /BSSI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 507 AM CDT WED MAY 29 2013 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE CEDAR CREEK NEAR BUSSEY...OR FROM THE NORTH CEDAR CREEK...TO THE DES MOINES RIVER. * AT 4:15 AM WEDNESDAY THE STAGE WAS 22.2 FEET...OR 2.8 FEET BELOW FLOOD STAGE. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 22.8 FEET...OR 2.2 FEET BELOW FLOOD STAGE...THIS AFTERNOON. && LAT...LON 4116 9300 4116 9287 4124 9280 4129 9285 4127 9291 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 28, 6:47 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 28, 6:47 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 647 PM CDT TUE MAY 28 2013 ...UPDATED AVIATION DISCUSSION... .SHORT TERM.../TONIGHT /... ISSUED AT 358 PM CDT TUE MAY 28 2013 FORECAST FOR TONIGHT IS LARGELY PREDICATED ON CONVECTIVE EVOLUTION...WHICH IS UNFORTUNATELY AMBIGUOUS AND OF SOMEWHAT LOW CONFIDENCE. CURRENTLY STORMS ARE DEVELOPING RAPIDLY ALONG A BOUNDARY SOUTH OF INTERSTATE 80 WHERE SEVERE WEATHER AND LOCALLY HEAVY RAIN ARE LIKELY. FURTHER NORTH INSTABILITY HAS BEEN INCREASING THIS AFTERNOON...DESPITE BEING HAMPERED BY PERSISTENT CLOUDS...BUT THE FLOW IS MORE NEBULOUS WITH A LACK OF FORCING MECHANISM. EXPECT THAT STORMS WILL BE LARGELY CONFINED TO OUR SOUTH THROUGH THIS EVENING...BUT AFTERWARD AS SEVERAL SUBTLE MID-LEVEL FEATURES UPSTREAM OVER THE HIGH PLAINS APPROACH...SHORT RANGE MODELS SHOW A TREMENDOUS AMOUNT OF DISAGREEMENT AS TO WHETHER ADDITIONAL STORMS WILL DEVELOP OR NOT. IT DOES APPEAR PROBABLE THAT LARGE SCALE FORCING ASSOCIATED WITH ONE OR MORE OF THESE FEATURES COULD AFFECT THE REMAINDER OF OUR CWA...AND WITH STEERING FLOW TURNING TO MORE SOUTHWESTERLY EXPECT THAT ACTIVITY ACROSS SOUTHERN IOWA/NORTHERN MISSOURI COULD ADVECT NORTHWARD AS WELL. ON THE OTHER HAND...IF THE STORMS IN THE SOUTH THIS EVENING PROPAGATE OR SEND AN OUTFLOW BOUNDARY SOUTHWARD THEN IT COULD CHOKE THINGS OFF IN THAT DIRECTION AND STABILIZE THE REGION...MITIGATING ADDITIONAL DEVELOPMENT OVERNIGHT. GIVEN THE INHERENT UNCERTAINTY IN SUCH A SCENARIO HAVE OPTED FOR BROAD SLIGHT CHANCE TO CHANCE POPS OVERNIGHT...SLOWLY SPREADING NORTHWARD...BUT ANTICIPATE THAT THESE WILL NEED TO BE UPDATED BASED ON SHORT TERM OBSERVATIONAL TRENDS AS THE EVENING PROGRESSES. OUTSIDE OF THE CONVECTIVE POTENTIAL...WHICH WILL ALSO EFFECT CLOUD COVER AND OTHER FORECAST PARAMETERS...THERE IS SOME POTENTIAL FOR ADDITIONAL FOG DEVELOPMENT OVERNIGHT. HOWEVER...HAVE NOT INCLUDED IT IN THE FORECAST AT THIS TIME AS CONFIDENCE IN DENSE FOG IS LOW. IF STORMS REMAIN CONFINED TO THE SOUTH THIS EVENING AND SKIES MANAGE TO LARGELY CLEAR OVERNIGHT THEN IT COULD BECOME MORE OF A CONCERN. .LONG TERM.../WEDNESDAY THROUGH TUESDAY/... ISSUED AT 358 PM CDT TUE MAY 28 2013 ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE END OF THE WEEK...WITH A POTENTIAL BREAK IN THE PRECIPITATION CHANCES TOWARD THE WEEKEND INTO EARLY NEXT WEEK. CONCERNS CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES...HEAVY RAINFALL...AND POTENTIAL FOR SEVERE WEATHER WEDNESDAY INTO THURSDAY. SHORTWAVE TROUGH LIFTING NORTHWARD THROUGH THE STATE WEDNESDAY MORNING...WITH CONTINUED MOISTURE STREAMING NORTHWARD INTO THE STATE. STORM MOTIONS BECOME SIMILAR ARE SLOWER WITH MUCH OF THE STATE IN THE WARM SECTOR FOR WEDNESDAY INTO THURSDAY AS THE WARM FRONT STRETCHED ACROSS THE STATE TODAY LIFTS NORTHWARD. ACTIVITY POSSIBLE THROUGHOUT THE DAY WEDNESDAY...WITH HEAVY RAIN STILL A THREAT DUE TO SLOW STORM MOTIONS...POSSIBILITY OF TRAINING STORMS AND DEEP WARM CLOUD DEPTHS. GREATEST THREAT FOR ADDITIONAL FLASH FLOODING AND HEAVY RAINFALL COMES WEDNESDAY NIGHT INTO THURSDAY...AS THE MAIN UPPER LOW BEGINS TO LIFT OUT OF THE ROCKIES AND INTO THE NORTH CENTRAL PLAINS. STORM MOTION BECOMES MORE PARALLEL TO THE FRONT INCREASING THE THREAT FOR TRAINING STORMS...WITH CONTINUED SLOW STORM MOTIONS. OVERALL PRECIPITATION AMOUNTS FORECAST FOR TONIGHT THROUGH FRIDAY SUGGESTS WIDESPREAD 1 TO 3 INCHES OF PRECIPITATION ACROSS THE CWA...WITH HIGHER AMOUNTS POSSIBLE BENEATH THE STRONGER THUNDERSTORMS. WEDNESDAY INTO THURSDAY ALSO LOOK LIKE INCREASING CHANCES FOR SEVERE WEATHER EACH DAY...WITH STRONGER ENERGY LIFTING NORTHWARD THROUGH THE CWA ASSOCIATED WITH THE UPPER LOW OFF TO THE WEST/NORTHWEST. DECENT SHEAR WITH INSTABILITY ANTICIPATED. STORM SYSTEM FINALLY BEGINS TO PROGRESS THROUGH THE REGION FRIDAY INTO SATURDAY...WITH SOME LINGERING CHANCES FOR PRECIPITATION. HOWEVER OVERALL THREAT OF FLASH FLOODING AND SEVERE WEATHER BEGINS TO DECREASE WITH MAINLY LIGHT RAIN CHANCES POSSIBLE. DRY CONDITIONS ARE THEN EXPECTED INTO SUNDAY AND MONDAY. MODELS THEN DIVERGE ON SOLUTIONS TOWARD THE MIDDLE OF NEXT WEEK...WITH THE EC BRINGING ANOTHER UPPER LOW ACROSS THE NORTHERN PLAINS. THIS COULD BRING SOME CHANCES FOR PRECIPITATION TO THE REGION. HOWEVER THE GFS IS WEAKER WITH THE SYSTEM MOVING THROUGH THE NORTHERN PLAINS...THUS KEEPING ANY PRECIP CHANCES FURTHER NORTH OF THE CWA. OVERALL TEMPERATURES LOOKING WARMER THROUGH THE NEXT FEW DAYS...AND THEN COOLER AGAIN TOWARD THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...29/00Z ISSUED AT 646 PM CDT TUE MAY 28 2013 ONGOING CONVECTION LOOKS TO MAINLY AFFECT OTM AND POSSIBLY DSM THROUGH THE REMAINDER OF THE EVENING. HEAVY RAIN WILL AFFECT OTM OVER THE NEXT 2 TO 4 HOURS AND VIS AND CIGS WILL VARY FROM MVFR TO IFR. FURTHER NORTH...MAY SEE FOG DEVELOP OVERNIGHT AND BRING MVFR VIS TO FOD/ALO/MCW INTO WEDNESDAY MORNING. VERY STRONG SOUTH WINDS WILL DEVELOP LATE WEDNESDAY MORNING AND INTO THE AFTERNOON HOURS. TIMING OF ADDITION CONVECTION LOOKS MORE LIKELY DURING THE AFTERNOON WEDNESDAY AND CUT BACK ON MENTION UNTIL THE LAST 6 HOURS. && .HYDROLOGY... ISSUED AT 358 PM CDT TUE MAY 28 2013 THUNDERSTORMS WILL IMPACT PARTS OF OUR SOUTHERN AND SOUTHEASTERN COUNTIES THROUGH THIS EVENING AND INTO TONIGHT. GIVEN THAT THE ENVIRONMENT CONTINUES TO BE FAVORABLE FOR LOCALLY HEAVY RAINFALL FROM THESE STORMS...AND THAT SOILS ARE ALREADY SATURATED WITH RIVER AND AREAL FLOODING ONGOING...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLASH FLOODING ACROSS MOST OF THIS AREA. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH RUNNING THROUGH TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS-APPANOOSE- CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...LEE LONG TERM...BEERENDS AVIATION...PODRAZIK HYDROLOGY...LEE/ZOGG
Hazardous weather outlook, May 28, 4:13 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 413 PM CDT TUE MAY 28 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>060-070-071-292115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- 413 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA LATER THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE SEVERE AND WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE WEDNESDAY AND THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THIS WEEK. IAZ061-062-072>075-081>086-092>097-292115- JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 413 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST INTO TONIGHT. SOME STORMS WILL BE SEVERE...WITH LARGE HAIL THE PRIMARY THREAT BUT DAMAGING WINDS AND TORNADOES ARE ALSO POSSIBLE. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL LEADING TO ADDITIONAL FLASH FLOODING. A FLASH FLOOD WATCH AND NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE POSSIBLE WEDNESDAY INTO THURSDAY. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND AGAIN AT TIMES THROUGH THIS WEEK. MJB
In the hours before
Local storm report, May 28, 8:16 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD MELROSE 40.98N 93.05W
05/28/2013 MONROE IA LAW ENFORCEMENT
MONROE COUNTY LAW ENFORCEMENT REPORTS THAT DOWNTOWN
MELROSE AND MOST OF THE STREETS IN TOWN ARE UNDERWATER.
WATER IS FLOWING INTO SOME BUILDINGS INCLUDING THE
COMMUNITY CENTER...AND SEVERAL TRAILER HOMES ARE
SURROUNDED BY WATER.
&&
LEELocal storm report, May 28, 8:17 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM FLASH FLOOD LOVILIA 41.14N 92.91W
05/28/2013 MONROE IA LAW ENFORCEMENT
MONROE COUNTY LAW ENFORCEMENT REPORTS THAT SEVERAL
STREETS IN AND AROUND LOVILIA REMAIN CLOSED DUE TO WATER
OVER THE ROADS.
&&
LEELocal storm report, May 28, 8:42 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
842 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 4 SSW CENTERVILLE 40.68N 92.90W
05/28/2013 M64 MPH APPANOOSE IA AWOS
CENTERVILLE AIRPORT AWOS
&&
SMALLLocal storm report, May 28, 8:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 1 NE OTTUMWA 41.03N 92.41W
05/28/2013 WAPELLO IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLASH FLOODING ALONG 140TH AVE
ON THE NORTH SIDE OF OTTUMWA. WATER WAS MOVING DOWN THE
ROAD AND WAS APPROXIMATED TO BE 1 TO 2 FEET DEEP
&&Local storm report, May 28, 9:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL SE EXLINE 40.65N 92.84W
05/28/2013 E0.75 INCH APPANOOSE IA TRAINED SPOTTER
40-50 MPH WINDS AND FREQUENT LIGHTNING. NO APPARENT WIND
DAMAGE.
&&
SMALLLocal storm report, May 28, 9:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
909 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL WSW CINCINNATI 40.63N 92.92W
05/28/2013 E0.88 INCH APPANOOSE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA TO NICKEL SIZE HAIL
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:00 PM CDT | Flash Flood Warning | DMX | Wapello | 6 hr |
| May 28, 7:17 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 43 min |
| May 28, 7:32 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Decatur, Ringgold, Taylor, Wayne | 6 hr |
| May 28, 7:49 PM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 28, 8:37 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 53 min |
| May 28, 9:21 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 71 hr |
| May 29, 12:27 AM CDT | Areal Flood Warning | DMX | Appanoose, Lucas, Mahaska, Monroe, Wapello, Wayne | 8 hr |
| May 29, 12:36 AM CDT | Areal Flood Warning | DMX | Wapello | 8 hr |
| May 29, 5:01 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 41 hr |
| May 29, 11:01 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 56 hr |
| May 29, 11:11 AM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 34 min |
| May 29, 11:34 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Webster | 26 min |
| May 29, 12:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 24 min |
| May 29, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 33 min |
| May 29, 2:24 PM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| May 29, 2:26 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 34 min |
| May 29, 2:36 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 39 min |
| May 29, 2:52 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Madison | 6 hr |
| May 29, 2:55 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 35 min |
| May 29, 2:58 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 32 min |
| May 29, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 65 min |
| May 29, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy | 62 min |
| May 29, 3:30 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin, Jasper, Marshall, Polk, Story | 6 hr |
| May 29, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Tama | 51 min |
| May 29, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 59 min |
| May 29, 4:13 PM CDT | Flash Flood Warning | DMX | Polk | 3 hr |
| May 29, 4:16 PM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| May 29, 4:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 44 min |
| May 29, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 40 min |
| May 29, 4:27 PM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 6 hr |
| May 29, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Poweshiek, Tama | 45 min |
| May 29, 6:55 PM CDT | Areal Flood Warning | DMX | Polk | 12 hr |
| May 29, 6:56 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 34 min |
Nearby
River Flood Warnings in Iowa, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.